Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Addicted to oxycodone which was used for treating recurrent nephrolithiasis. Unsuccessful psychiatric consultation. Solution?

im a 47 years old physician who for the last 10 years suffering from addiction to oxycodone which was prescriped for me for the first time for recurrent renal colick due to recurrent nephrolithiasis. now i consider myself to be really addicted to it . i tried psychiatric consultation many times which ,unfortunatelly were unsuccessfull. im taking dose ranging between 80-100 mg every two to three days
Asked On : Thu, 24 May 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Addiction Medicine Specialist 's  Response

There are two things you can do. One, try to gradually taper off the dosage and then stop. The second option is to stop immediately and take medicines like clonidine and NSAIDS for withdrawal symptoms, under medical supervision. In a week to ten days, you would have been over the worst. Later you should take naltrexone for long term prophylaxis. Please remember that opioid withdrawal is not life threatening, but dependence certainly is.

Best wishes.
Answered: Sun, 28 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor